MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD MYPICC KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS BARD MYPICC KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK000434
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one nitinol guidewire.Usage residues were observed throughout the distal end of the sample.The inner core wire was broken.The outer coil wire was elongated and broken.The weld tip was completely detached and was not returned for evaluation.Attempt to insert a non-damaged region the sample through a similar non-complainant needle were successful and unremarkable.Microscopic inspection of the breaks in the inner core wire and outer coil wire revealed material necking in the vicinities of the breaks.The break edges exhibited dully granular surfaces.The break surfaces also exhibited small regions of increased luster.The material necking and granular break surface were typical of damage caused by tensile stress.The regions of increased luster were typical of contact with a hard object such as the introducer needle bevel.It appeared that an attempt was made to withdraw the wire against the needle bevel.The wire became stuck and subsequent pulling caused the observed breaks in the wire.The product ifu states ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of 15hb3802 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility contact reported that a guidewire met resistance when inserting.The needle was removed and the wire resisted removal.The wire was taken out after increased pressure was applied; however, it began to unravel during removal.X-rays obtained after the guidewire was removed noted a residual foreign body in the arm above the placement site.The device was not successfully implanted in the patient's right arm.A new picc line was successfully placed in the left arm without complications.

Brand Name
BARD MYPICC KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5405795
Report Number3006260740-2016-00016
Device Sequence Number13551102
Product Code LJS
UDI-Device Identifier00801741102875
UDI-Public(01)00801741102875(17)161231(10)15HB3802
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Report Date (Section B) 01/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue NumberCK000434
Device Lot Number15HB3802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2016
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight69